Alert archive / Nebraska / Frost Advisories in 2012

Frost Advisory 5, NWS North Platte, NE

October 4, 201211 counties in Nebraska

NWS North Platte, NE issued this frost advisory at Oct 4, 2012, 4:02 PM CDT for 11 counties in Nebraska. It took effect at Oct 5, 2012, 1:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 4, 2012, 4:02 PM CDT (21:02 UTC)
In effect from
Oct 5, 2012, 1:00 AM CDT
Expired
Oct 5, 2012, 10:00 AM CDT
In force
9 hr
Issued by
NWS North Platte, NE

Counties Brown County, NE, Chase County, NE, Cherry County, NE, Deuel County, NE, Frontier County, NE, Hayes County, NE, Keith County, NE, Lincoln County, NE, Logan County, NE, Perkins County, NE, Thomas County, NE

The radar

The North Platte radar (KLNX), 84 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.0 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2012-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2012-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -237 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
960 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-237 m²/s²
0-3 km storm-relative helicity
-49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

750 
WWUS73 KLBF 042102
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
402 PM CDT THU OCT 4 2012

...COLD TEMPERATURES TONIGHT...
A COLD SURFACE HIGH PRESSURE WILL BUILD INTO WESTERN AND NORTH
CENTRAL NEBRASKA TONIGHT AND IN THE DRY...COLD AIRMASS...TEMPERATURES
WILL DROP TO THE MID 20S TO THE LOWER 30S OVERNIGHT. THESE COLD
TEMPERATURES WILL BE ENOUGH FOR FROST OR FREEZING CONDITIONS...AND
POTENTIALLY ENDING THE GROWING SEASON.

NEZ006-007-009-010-026>029-038-050515-
/O.NEW.KLBF.FZ.W.0002.121005T0600Z-121005T1500Z/
KEYA PAHA-BOYD-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-CUSTER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...BASSETT...
ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT...BROKEN BOW
402 PM CDT THU OCT 4 2012

...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM CDT FRIDAY. 

* TEMPERATURE...DROPPING TO THE 25 TO 28 DEGREE RANGE OVERNIGHT
  AND REMAINING COLD THROUGH EARLY FRIDAY MORNING.

* IMPACTS: TEMPERATURES THIS COLD WILL RESULT IN A KILLING
  FREEZE...PUTTING AN END TO THE GROWING SEASON. FREEZING
  TEMPERATURES COULD DAMAGE UNDRAINED OUTDOOR HOSES AND SPRINKLER
  SYSTEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NEZ005-008-025-037-056>059-069>071-050515-
/O.NEW.KLBF.FR.Y.0005.121005T0600Z-121005T1500Z/
EASTERN CHERRY-BROWN-THOMAS-LOGAN-DEUEL-KEITH-PERKINS-LINCOLN-
CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...VALENTINE...AINSWORTH...THEDFORD...
STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...
NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
402 PM CDT THU OCT 4 2012 /302 PM MDT THU OCT 4 2012/

...FROST ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 10 AM
CDT /9 AM MDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO
10 AM CDT /9 AM MDT/ FRIDAY. 

* TEMPERATURE: DROPPING TO THE 28 TO 32 DEGREE RANGE OVERNIGHT AND
  REMAINING COLD THROUGH EARLY FRIDAY MORNING.

* IMPACTS: TEMPERATURES THIS COLD WILL BE CONDUCIVE TO THE
  DEVELOPMENT OF FROST. SENSITIVE VEGETATION COULD BE HARMED IF
  LEFT UNPROTECTED. THESE COLD TEMPERATURES COULD ALSO DAMAGE
  UNDRAINED OUTDOOR HOSES AND SPRINKLER SYSTEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
916 
WWUS73 KLBF 050510
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1210 AM CDT FRI OCT 5 2012

...COLD TEMPERATURES TONIGHT... 

TEMPERATURES HAVE DROPPED TO OR BELOW THE FREEZING MARK ACROSS
MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. CLOUDS WILL
CONTINUE TO MOVE INTO THE REGION OVERNIGHT WHICH WILL KEEP
TEMPERATURES FROM FALLING TOO FAR BY MORNING. HOWEVER...LOCATIONS
ACROSS CUSTER COUNTY AND ALONG AND EAST OF HIGHWAY 83 CAN EXPECT A
HARD FREEZE WITH LOWS FALLING TO THE MID AND UPPER 20S.
ELSEWHERE...LOWS SHOULD DROP INTO THE LOW 30S...WITH LOCALIZED
FAVORED PLACES FALLING INTO THE UPPER 20S. 

NEZ006-007-009-010-026>029-038-051500-
/O.CON.KLBF.FZ.W.0002.121005T0600Z-121005T1500Z/
KEYA PAHA-BOYD-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-CUSTER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...BASSETT...
ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT...BROKEN BOW
1210 AM CDT FRI OCT 5 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. 

* TEMPERATURE...DROPPING TO THE 25 TO 28 DEGREE RANGE OVERNIGHT 
  AND REMAINING COLD THROUGH EARLY FRIDAY MORNING. 

* IMPACTS: TEMPERATURES THIS COLD WILL RESULT IN A KILLING 
  FREEZE...PUTTING AN END TO THE GROWING SEASON. FREEZING 
  TEMPERATURES COULD DAMAGE UNDRAINED OUTDOOR HOSES AND 
  SPRINKLER SYSTEMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NEZ005-008-025-037-056>059-069>071-051500-
/O.CON.KLBF.FR.Y.0005.121005T0600Z-121005T1500Z/
EASTERN CHERRY-BROWN-THOMAS-LOGAN-DEUEL-KEITH-PERKINS-LINCOLN-
CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...VALENTINE...AINSWORTH...THEDFORD...
STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...
NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
1210 AM CDT FRI OCT 5 2012 /1110 PM MDT THU OCT 4 2012/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/
THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/
THIS MORNING. 

* TEMPERATURE...DROPPING TO THE 28 TO 32 DEGREE RANGE OVERNIGHT AND
  REMAINING COLD THROUGH EARLY FRIDAY MORNING.

* IMPACTS...TEMPERATURES THIS COLD WILL BE CONDUCIVE TO THE
  DEVELOPMENT OF FROST. SENSITIVE VEGETATION COULD BE HARMED IF
  LEFT UNPROTECTED. THESE COLD TEMPERATURES COULD ALSO DAMAGE
  UNDRAINED OUTDOOR HOSES AND SPRINKLER SYSTEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

BROOKS
511 
WWUS73 KLBF 051147
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
647 AM CDT FRI OCT 5 2012


NEZ006-007-009-010-026>029-038-051500-
/O.CON.KLBF.FZ.W.0002.000000T0000Z-121005T1500Z/
KEYA PAHA-BOYD-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-CUSTER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...BASSETT...
ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT...BROKEN BOW
647 AM CDT FRI OCT 5 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. 

* TEMPERATURE...25 TO 30 DEGREES UNTIL AFTER SUNRISE ARE EXPECTED
  TO BE ABOVE 35 MOST AREAS BY 10 AM CDT.

* IMPACTS: TEMPERATURES THIS COLD WILL RESULT IN A KILLING 
  FREEZE...PUTTING AN END TO THE GROWING SEASON. FREEZING 
  TEMPERATURES COULD DAMAGE UNDRAINED OUTDOOR HOSES AND 
  SPRINKLER SYSTEMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NEZ005-008-025-037-056>059-069>071-051500-
/O.CON.KLBF.FR.Y.0005.000000T0000Z-121005T1500Z/
EASTERN CHERRY-BROWN-THOMAS-LOGAN-DEUEL-KEITH-PERKINS-LINCOLN-
CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...VALENTINE...AINSWORTH...THEDFORD...
STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...
NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
647 AM CDT FRI OCT 5 2012 /547 AM MDT FRI OCT 5 2012/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/
THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/
THIS MORNING. 

* TEMPERATURE...CONTINUING IN THE UPPER 20S TO MID 30S UNTIL AFTER
  SUNSET...THEN INCREASING TO 35 OR HIGHER BY 10 AM LOCAL TIME.

* IMPACTS...TEMPERATURES THIS COLD ARE LIKELY TO CREATE FROST ON
  COLD SURFACES. SENSITIVE VEGETATION COULD BE HARMED IF LEFT
  UNPROTECTED. THESE COLD TEMPERATURES COULD ALSO DAMAGE UNDRAINED
  OUTDOOR HOSES AND SPRINKLER SYSTEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
884 
WWUS73 KLBF 051157
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
657 AM CDT FRI OCT 5 2012

NEZ006-007-009-010-026>029-038-051500-
/O.CON.KLBF.FZ.W.0002.000000T0000Z-121005T1500Z/
KEYA PAHA-BOYD-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER-CUSTER-
INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...BASSETT...
ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT...BROKEN BOW
657 AM CDT FRI OCT 5 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING. 

* TEMPERATURE...25 TO 30 DEGREES UNTIL AFTER SUNRISE ARE 
  EXPECTED TO BE ABOVE 35 MOST AREAS BY 10 AM CDT. 

* IMPACTS: TEMPERATURES THIS COLD WILL RESULT IN A KILLING 
  FREEZE...PUTTING AN END TO THE GROWING SEASON. FREEZING 
  TEMPERATURES COULD DAMAGE UNDRAINED OUTDOOR HOSES AND 
  SPRINKLER SYSTEMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NEZ005-008-025-037-056>059-069>071-051500-
/O.CON.KLBF.FR.Y.0005.000000T0000Z-121005T1500Z/
EASTERN CHERRY-BROWN-THOMAS-LOGAN-DEUEL-KEITH-PERKINS-LINCOLN-
CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...VALENTINE...AINSWORTH...THEDFORD...
STAPLETON...CHAPPELL...BIG SPRINGS...OGALLALA...GRANT...
NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
657 AM CDT FRI OCT 5 2012 /557 AM MDT FRI OCT 5 2012/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/
THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT /9 AM MDT/
THIS MORNING. 

* TEMPERATURE...CONTINUING IN THE UPPER 20S TO MID 30S UNTIL 
  AFTER SUNRISE...THEN INCREASING TO 35 OR HIGHER BY 10 AM LOCAL 
  TIME. 

* IMPACTS...TEMPERATURES THIS COLD ARE LIKELY TO CREATE FROST ON 
  COLD SURFACES. SENSITIVE VEGETATION COULD BE HARMED IF LEFT 
  UNPROTECTED. THESE COLD TEMPERATURES COULD ALSO DAMAGE 
  UNDRAINED OUTDOOR HOSES AND SPRINKLER SYSTEMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
SPRINGER

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this frost advisory went out at Oct 4, 1:38 PM CDT, 2 hours 24 minutes earlier.

Area forecast discussion, Oct 4, 1:38 PM CDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
138 PM CDT THU OCT 4 2012

.AVIATION...18Z TAF...CIGS WILL BE SLOW TO LIFT AT KVTN THROUGH THE
AFTERNOON HOURS AS PLENTY OF LOW LEVEL STRATUS REMAINS UPSTREAM OF
THE TERMINAL. AT THIS TIME...MVFR CIGS NOT EXPECTED TO BREAK APART
AT KVTN TIL AROUND 01Z...WITH MID LEVEL CLOUD DECK EXPECTED TO
FILTER IN THEREAFTER IN RESPONSE TO AN APPROACHING UPPER LEVEL
DISTURBANCE. WINDS WILL CONTINUE TO RELAX THIS AFTERNOON AT THE
TERMINAL AS HIGH PRESSURE NUDGES DOWN FROM THE NORTH...EVENTUALLY
REACHING 8KTS OR LESS OVERNIGHT. AT KLBF...EXPECT VFR CONDITIONS TO
PREVAIL THROUGH THE LATE AFTERNOON/EVENING HOURS...WITH CIGS SLOWLY
DETERIORATING DURING THE OVERNIGHT HOURS. EVENTUALLY MAY SEE A LIGHT
SHOWER NEAR THE TERMINAL FRIDAY MORNING...BUT CONFIDENCE NOT HIGH
ENOUGH TO INCLUDE MORE THAN A PRO30 GROUP AT THIS TIME AS BETTER
FORCING FROM DISTURBANCE WILL REMAIN ACROSS THE PANHANDLE OF THE
STATE.

&&

PREV DISCUSSION... /ISSUED 358 AM CDT THU OCT 4 2012/

DISCUSSION...
FORECAST CONCERNS DEAL WITH PRECIPITATION CHANCES FRIDAY AND
SATURDAY...AS WELL AS PRECIPITATION TYPE. TEMPERATURES /BOTH
HIGHS AND LOWS/ WERE THE NEXT HIGH CONCERN OVER THE NEXT WEEK.

AT 08Z...WATER VAPOR SHOWED AN INTENSE SHORTWAVE TROUGH OVER SOUTH
DAKOTA...WHICH WAS ASSOCIATED WITH THE FIRST WINTER STORM OF THE
SEASON...IMPACTING NORTH DAKOTA AND MINNESOTA. FURTHER UPSTREAM
WITHING A LONGWAVE TROUGH OVER CENTRAL CANADA AND INTO THE
NORTHERN CONUS WAS A SHORTWAVE TROUGH LOCATED OVER BRITISH
COLUMBIA WITH ANOTHER OVER OREGON. ALSO SEEN WAS A REX BLOCK SITUATED
OVER THE EASTERN PACIFIC WITH THE RIDGING INTO THE GULF OF ALASKA.
CLOSER TO HOME...THE SURFACE LOW ASSOCIATED WITH THE SYSTEM OVER
THE NORTHER PLAINS WAS OVER CENTRAL MINNESOTA. THE COLD FRONT THAT
PUSHED THROUGH THE REGION YESTERDAY WAS LOCATED FROM THE LOW IN
MINNESOTA THROUGH CENTRAL IOWA...EASTERN KANSAS AND INTO THE TEXAS
PANHANDLE. WINDS REMAINED BREEZY OVERNIGHT OVER NEBRASKA...BUT THE
PRESSURE GRADIENT HAD BEEN RELAXING...WITH SPEEDS SLOWLY
DECREASING IN THE LOCAL AREA.

SHORT TERM...TODAY THROUGH SATURDAY NIGHT

A MUCH COOLER DAY IS ON TAP FOR TODAY DUE TO STRONG COLD AIR
ADVECTION BEHIND THE COLD FRONT THAT PASSED THE REGION ON
WEDNESDAY. SOUNDING DATA SHOWED 24 HOUR TEMPERATURE DROPS OF
AROUND 20 DEGREES AT 850MB. ALTHOUGH MOST PLACES WILL SEE QUITE A
BIT OF SUNSHINE TODAY...THE COLD AIR ALOFT WILL ONLY ALLOW HIGHS
IN THE 50S...WITH PERHAPS A FEW LOCALIZED 60 DEGREE READINGS EVEN
WITH FULL MIXING TO 750 OR 800MB.

THROUGH TONIGHT...THE LOW PRESSURE SYSTEM OVER MINNESOTA WILL LIFT
INTO ONTARIO WHILE ANOTHER PIECE OF ENERGY WILL ROTATE SOUTH
ACROSS MONTANA. MEANWHILE...THE SHORTWAVE OVER BRITISH COLUMBIA
PROGRESSES ACROSS THE ROCKIES AND INTO WYOMING. THE ENERGY OVER
MONTANA WILL IMPACT THE AREA BY CONTINUING THE PUSH OF COLD AIR
INTO THE REGION. SO AS THE AIRMASS REMAINS COLDER THAN NORMAL FOR
THIS TIME OF YEAR...STRONG LIFT AND MOISTURE ADVECTION WILL BE
OCCURRING IN RESPONSE TO THE ONCOMING SHORTWAVE OVER WYOMING.
GOOD FORCING SEEN FROM THE MODELS AS THIS SYSTEM MOVES ACROSS THE
AREA. THIS IS A TOP-DOWN SATURATION CASE...WITH THE MOISTURE
ADVECTION IN THE MID AND UPPER LEVELS INITIALLY. HOWEVER GOOD
UPWARD MOTION THROUGH THE LEVELS CONTINUES TO HELP CONFIDENCE IN
DEVELOPING MEASURABLE PRECIPITATION. FIRST...A JET STREAK WILL
KEEP MUCH OF WESTERN NEBRASKA IN THE FAVORABLE AREA FOR UPWARD
VERTICAL MOTION THURSDAY NIGHT INTO FRIDAY. SECOND...GOOD UPWARD
MOTION SEEN IN THE ISENTROPIC SURFACES ACROSS THE PANHANDLE AND
WESTERN NEBRASKA DURING THIS SAME TIME FRAME. AND THIRD...UPSLOPE
FLOW IN THE LOW LEVELS WILL PROMOTE PRECIPITATION FORMATION.
ACCORDING TO OBSERVED SOUNDINGS...THE AIR IS VERY DRY ACROSS THE
REGION. FORECAST SOUNDINGS SHOW A SLOW PROGRESSION TO SATURATION
DUE TO THE DRY AIR CURRENTLY BEING OBSERVED. BELIEVE THAT ALTHOUGH
FORCING IS STRONG...IT WILL TAKE MOST OF FRIDAY NIGHT TO BECOME
SATURATED...SO CONTINUED WITH THE SLIGHT CHANCES FOR
PRECIPITATION.

WITH SATURATION BEING REACHED BY EARLY FRIDAY MORNING ACROSS
PORTIONS OF THE PANHANDLE AND INTO THE WESTERN SANDHILLS THIS
PRECIPITATION SHOULD CONTINUE THROUGH THE MORNING. THE SHORTWAVE
ENERGY DOES MOVE OFF TO THE EAST DURING THE AFTERNOON...WHICH
COULD BRING AN END TO THE PRECIPITATION. BUT...ANOTHER SHORTWAVE
WILL BE CLOSE BEHIND...MOVING FROM MONTANA INTO THE CENTRAL PLAINS
BY SATURDAY. THE BEST DYNAMICS WITH THIS SYSTEM WILL MAINLY BE
ACROSS THE NEBRASKA PANHANDLE AND INTO EASTERN COLORADO AND
WESTERN KANSAS. COULD SEE PRECIPITATION IN THE FAR WESTERN PARTS
OF THE FORECAST AREA THROUGH SATURDAY...THEN DRY CONDITIONS ARE
EXPECTED FOR THE REMAINDER OF THE FORECAST. ALTHOUGH THERE HAS
BEEN FAIRLY GOOD AGREEMENT BETWEEN MODEL SOLUTIONS CONCERNING THIS
STORM SYSTEM...THE GFS/GEM ARE SLIGHTLY NORTH WITH THE UPPER LEVEL
FEATURES FOR SATURDAY. TOOK THE MIDDLE OF THE ROAD...DROPPING THE
HIGHER POPS TO THE VERY SOUTH-SOUTHWEST LOCATIONS...BUT KEEPING
SLIGHT CHANCES INTO CENTRAL AND WEST CENTRAL NEBRASKA.

DIDN/T MAKE MUCH FOR CHANGES IN PRECIPITATION TYPE. DYNAMIC
COOLING SHOULD CAUSE ANY PRECIPITATION TO FALL AS SNOW STARTING
FRIDAY AS TEMPERATURE AND DEWPOINT APPROACH THE WETBULB JUST BELOW
0C. ALTHOUGH TEMPERATURES WON/T WARM MUCH ON FRIDAY...SHOULD SEE
ENOUGH TO CHANGE THE SNOW TO A RAIN/SNOW MIX OR COMPLETELY TO RAIN
BY THE AFTERNOON HOURS. FRIDAY NIGHT AND SATURDAY LOOK TO FOLLOW
THE SAME TREND...WITH SNOW OVERNIGHT WITH A SWITCHOVER TO
RAIN/SNOW...THEN RAIN DURING THE DAY.

TEMPERATURES FOR TONIGHT THROUGH SATURDAY WILL BE BELOW NORMAL.
TONIGHT...THE FORECAST WILL HIGHLY DEPEND ON CLOUD COVER.
DEWPOINTS ARE EXPECTED TO FALL INTO THE 20S ACROSS THE ENTIRE
AREA...AND WITH LIGHT WINDS FORECAST...COULD SEE PRETTY DRAMATIC
DROPS IN TEMPERATURES IF SKIES STAY CLEAR. THE MOST PROBABLE AREA FOR
THIS TO OCCUR WOULD BE ACROSS NORTH CENTRAL NEBRASKA AS CLOUDS
SHOULD BE MOVING IN OVER THE REMAINDER OF THE AREA. DO HAVE
MINIMUM TEMPERATURES BELOW FREEZING IN THESE AREAS...BUT WITH THE
UNCERTAINTY DECIDED TO NOT ISSUE A FREEZE WARNING UNTIL HAVE A
BETTER IDEA OF CLOUD COVERAGE. FRIDAY AND SATURDAY HIGHS WILL
ALSO DEPEND ON WHERE THE THICKER CLOUD COVER/PRECIPITATION WILL
BE. CURRENTLY HAVE THE COOLER TEMPERATURES OVER THE PANHANDLE
AND INTO THE FAR SOUTHWESTERN AREAS. COULD GET SOME SUNSHINE
GOING TO THE NORTHEAST AND WITH THE CONTINUED DRY GROUND...DID
BUMP UP TEMPERATURES A FEW DEGREES BUT STILL ONLY EXPECTING HIGHS
IN THE 40S TO MID 50S.

LOWS FRIDAY NIGHT AND SATURDAY ALSO HAVE A GOOD CHANCE FOR
DROPPING BELOW FREEZING FOR THE FIRST WIDESPREAD KILLING FREEZE OF
THE SEASON. SHOULD HAVE MORE CLOUD COVER FRIDAY NIGHT...SO THINK
THE COLDER TEMPERATURES SHOULD BE CONFINED TO THE NORTH CENTRAL
PORTION OF NEBRASKA. THEN WITH CLEARING SKIES FOR SATURDAY
NIGHT...THINK LOW TO MID 20S LOOK VERY POSSIBLE FOR THE ENTIRE
AREA. MODELS DO LOOK TO KEEP SOME LIGHT WINDS ACROSS THE
AREA...BUT THEY MAY NOT BE ENOUGH TO KEEP TEMPERATURES FROM
DROPPING.

LONG TERM...SUNDAY THROUGH WEDNESDAY

FAIRLY QUIET PERIOD THROUGH THE FIRST PART OF NEXT WEEK. THE UPPER
LOW THAT IS CURRENTLY PART OF THE PACIFIC REX BLOCK WILL MIGRATE
ONSHORE...OVER CALIFORNIA. MEANWHILE...NORTHWEST FLOW WILL REMAIN
ACROSS THE NORTHERN AND CENTRAL PLAINS. CURRENT MODEL SUITE KEEPS
ANY ACTIVITY INVOLVED WITH PASSING SYSTEMS NORTH OF THE FORECAST
AREA. THEREFORE DRY CONDITIONS ARE FORECAST FOR NEXT WEEK WITH
TEMPERATURES SLIGHTLY MODERATING...BUT REMAINING BELOW NORMAL. DID
NUDGE LOWS DOWN A FEW DEGREES...AND HIGHS UP A FEW DEGREES
THROUGHOUT THIS PERIOD PER TRENDS OVER THE PAST FEW WEEKS IN
SIMILAR SITUATIONS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...ROSSI
Hazardous weather outlook, Oct 4, 5:33 AM CDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
533 AM CDT THU OCT 4 2012

NEZ004>010-022>029-035>038-056>059-069>071-094-051045-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
533 AM CDT THU OCT 4 2012 /433 AM MDT THU OCT 4 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

FROST IS LIKELY TONIGHT AND EARLY FRIDAY IN MOST OF WESTERN AND
NORTH CENTRAL NEBRASKA. CANADIAN AIR POURING INTO CENTRAL AND
WESTERN NEBRASKA WILL BRING FROSTY AIR TO THE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WIDESPREAD BELOW-FREEZING TEMPERATURES ARE EXPECTED FRIDAY NIGHT
AND AGAIN SATURDAY NIGHT. A STREAM OF CANADIAN AIR CAN BE EXPECTED
TO BRING THE COLD AIR INTO THE AREA. IN FACT...THE COLDEST
TEMPERATURES OF THE SEASON SO FAR CAN BE EXPECTED SATURDAY NIGHT
TO EARLY SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

JRS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 4:02 PM CDTFreeze WarningLBFBlaine, Boyd, Custer, Garfield, Holt, Keya Paha and 3 more18 hr

Nearby

Frost Advisories in Nebraska, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.